home button (image)
 
Nuclear header image

Nuclear engineering for safety, control and security

25 March 2021 | Bristol Marriott Royal Hotel, Bristol

Continuous Professional Development CPD (logo)
 

Programme

   

 

25 March 2021 | Bristol Marriott Royal Hotel, Bristol, UK

08:30

Registration and refreshments

09:15

Conference Chair’s welcome and introduction

Steve Frost, Superintending Nuclear Inspector, Office for Nuclear Regulation (ONR)

09:30

Keynote address: Advanced Nuclear Technologies

  • Streamlining the regulatory process for SMRs
  • New build, SMR, AMR making savings for first of a kind projects
  • Support for innovation

Richard Deakin, Head of Advanced Nuclear Technologies, BEIS

10:15

Overview of the National Cyber Security Centre
Cyber Security in the Civil Nuclear Sector

  • Understanding the key Threats, Risks and Mitigations
  • NCSC guidance and advice

National Cyber Security Centre

10:45

Refreshments and networking

11:15

HPC Progress Update & the Role of Nuclear Assurance During Construction

  • Update on construction progress & recent developments at HPC
  • Overview of the HPC Assurance organisation and their role in nuclear safety
  • The role of the site inspection team and assessments recently undertaken / upcoming
  • Reflections on providing nuclear assurance on a construction project vs operating nuclear site

Tom Hughes, Independent Site Inspector, EDF Energy (HPC)

11:45

Digital Transformation for Plant Availability

  • Lessons learned from Aerospace in analytics
  • Using data to better inform maintenance intervals and pre-empt failures
  • Data quality and its effects on your decisions

Paul Reynolds, PWR 1 & 2 Assistant Chief Engineer - Electrical, Rolls Royce Submarines

Progressing claims arguments evidence from conception to maturity

  • Claims arguments evidence (CAE) concepts and motivation
  • Steps to success and lessons learned
  • Towards mature processes and suitable guidance

Mark Bowell, Principal Nuclear Safety Inspector, ONR

Joanne Griffin, Design Capability Lead, Sellafield Ltd

This session is a 60 minute workshop scheduled to end at 12.45

12:15

Model Based System Engineering benefits to nuclear safety

  • Effectively conveying safety substantiation using MBSE
  • Visualising interfaces and reducing integration risk of digital control systems
  • A step towards fully electronic safety cases

David McNaught, Group Leader - Technology Management &Simon White, Group Leader - Electrical, Control & Instrumentation, Frazer-Nash

12:45

Lunch, exhibition and networking

13:45

Cyber Security for civil nuclear facilities

  • Threat assessment for civil nuclear operators
  • Vulnerabilities in physical and digital security
  • Managing the security of legacy systems
  • Controlling procurement and the supply chain

Chris Johnson, Professor and Head of Computing Science, University of Glasgow

14:15

Smart device substantiation

  • Legacy vulnerability
  • The transition from legacy to SMART instruments
  • The manufacturers part to play in this process
  • Collaboration is key to success

Dale Snow, GB&I Business Manager Process Instrumentation & Process Analytics, Siemens plc

Phil Rose, Facility Engineering Manager, AWE

Cyber security surgery

This 60-minute drop-in session gives you an opportunity to discuss your concerns
with our experts.

Supported by NCSC and Chris Johnson

14:45

Refreshments and networking

15:15

Why human aspects of maintenance must be fed into the design lifecycle

  • Exploring the link between Human Factors, Operations and Maintenance during the design lifecycle of nuclear new builds
  • Lessons learnt from recent nuclear new build projects and existing operational plants

Kira Lelos, Nuclear Safety Inspector - Human Factors, ONR

15:45

Regulatory expectations for safety and cyber security in assessment of CBSIS

  • ONR’s approach to regulation of safety and cyber security of CBSIS;
  • Practical assessment of cyber security vulnerabilities in CBSIS designs;
  • Developing methodologies and links to relevant TAGs, SAPs and SyAPs.

Colin Griffiths, Principal Nuclear Security Inspector, Office for Nuclear Regulation (ONR)

Tim Parkes, Nuclear Safety Inspector, Office for Nuclear Regulation (ONR)

16:15

Fusion in the Delivery Era

  • Advances from research into a product delivery era
  • Practices and verifications needed to qualify and license a fusion machine
  • How disruptive technologies such as the digital domain can be leveraged to speed up innovation and maturity

David A. Homfray, Head of Engineering Realisation, UK Atomic Energy Authority

16:45

Chairman’s final remarks and close

Draft programme

Please note this programme is a work-in-progress. Topics, subjects, speakers and timings are subject to change

Sponsors / exhibitors

Pricing

Member - £395
Non-member - £440
Student - £95

All prices are per person and are subject to VAT at 20%.